Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 16, 2024, 4:01 AM CDT for Santa Rosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2024, 4:01 AM CDT (09:01 UTC)
- Expired
- Sep 16, 2024, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WGUS54 KMOB 160901
FFWMOB
FLC113-161200-
/O.NEW.KMOB.FF.W.0023.240916T0901Z-240916T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
401 AM CDT Mon Sep 16 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Santa Rosa County in northwestern Florida...
* Until 700 AM CDT.
* At 401 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Navarre Beach.
Highway 98 east of Navarre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3043 8687 3044 8680 3039 8680 3037 8690
3041 8691
FLASH FLOOD...RADAR INDICATED
$$
211 follow-up statement
361
WGUS74 KMOB 161032
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
532 AM CDT Mon Sep 16 2024
FLC113-161200-
/O.CON.KMOB.FF.W.0023.000000T0000Z-240916T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
532 AM CDT Mon Sep 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING
FOR SOUTHEASTERN SANTA ROSA COUNTY...
At 532 AM CDT, local law enforcement reported thunderstorms
producing heavy rain on Navarre Parkway at Pritchard Point Drive.
Between 3 and 6 inches of rain have fallen with additional rainfall
expected to move into the area soon. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3043 8687 3044 8680 3039 8680 3037 8690
3041 8691
FLASH FLOOD...OBSERVED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:59 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 15, 11:59 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1159 PM CDT Sun Sep 15 2024 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1159 PM CDT Sun Sep 15 2024 MVFR to VFR conditions through much of the period with occasional showers tonight. Additional showers and storms will develop through the day on Monday with brief reductions in ceilings and visbys. /13 && PREV DISCUSSION... /issued 312 PM CDT Sun Sep 15 2024/ .New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Monday night) Issued at 312 PM CDT Sun Sep 15 2024 15.12Z upper air analysis shows a west northwest flow pattern at high levels over the central Gulf coast, southwest of a H20/H30 upper low over the central Appalachians. Within the westerlies aloft, a series of jet streak maxima (ranging 70-90kts) was analyzed within the southern stream. Working down into the mid/lower levels, forecasters see a complex low pressure system situated from the Mid-South to southwest MS, with a few trough axis spokes extending out from the low which are providing a focus for ascent within a moist and modestly unstable local environment characterized by SB Capes ranging 1000-2000 J/KG. A look at 15.12Z pwat values along the central Gulf shows highest values => 1.87" (LIX) being right near 1 standard deviation above the climatological means for mid September. At the surface, a quasi- stationary front was draped west to east across the central Gulf coast. Along the boundary, a wave of frontal low pressure was analyzed along the MS Sound. Radar shows returns lifting northward over the interior in response to the more southerly component in layer flow east of the low/mid level low pressure system, while returns near and south of the coast are tracking more eastward along and south of the surface front. Considering the players mentioned to enhance forced ascent, environmental instability and sufficient deep layer moisture, showers and storms are forecast to trend higher in areal coverage through the remainder of the day. The weakened state of bulk shear values at this time, suggest that storms will remain sub-severe. The main threats in storms today look to being efficient, locally heavy rain rates and perhaps instances of flooding in those areas subject to poor drainage where storms move over/or slowly across the same areas. It is difficult to nail down just where the heaviest rain axis develops as convection is just beginning. But moving forward, forecasters anticipate a general area of excessive rain/slight risk of localized flooding to be aligned along and west of a line from Butler to Grove Hill to Atmore AL to Ft. Walton Beach FL through tonight. Mobile and Baldwin Co's may see an increased threat of flooding rains. The unsettled weather, with chance to likely PoPs, looks to persist into Monday. This due to the front still mostly stationary near the coast and the base of the upper low/trough over the central Gulf coast favoring the eastward passage of mid- level impulses to aid in convective initiation in a persistently sufficient deep layer moist environment and daily instability. Instances of excessive rains/isolated flooding cannot be ruled out with a marginal risk of occurrence outlooked from the lower MS River Valley to the MS Gulf coast, eastward to the western FL Panhandle. Appears the chances of showers and storms begin to taper off from north to south Monday night as the coastal front begins to ease more to the southeast. Lows in the mid 60s up along the US Hwy 84 corridor to the upper 60s/lower 70s southward to the coast. Highs on Monday 78 to 82 interior will be some 5 to 9 degrees below climo normals for mid September. Lower half of the 80's coast will be a few degrees below normal. /10 SHORT AND LONG TERM... (Tuesday through Sunday) Issued at 312 PM CDT Sun Sep 15 2024 An upper low meanders over the eastern states through Thursday then drifts down to over the Florida peninsula or the far northeastern Gulf through this weekend. A weak frontal boundary which extends near/along the coast of Louisiana to the western Florida panhandle looks to become oriented over the marine area Tuesday night, drift back into the coastal counties on Wednesday, then move well offshore Wednesday night. A series of shortwaves move across the area on Tuesday, and have continued with mostly chance to good chance pops, with the higher pops near the coast and the frontal boundary. The series of shortwaves weaken on Wednesday, and while the front drifts inland, the frontal boundary looks weaker and have opted to just have slight chance pops generally east of I-65. Dry conditions are expected to prevail for Thursday through Friday as the pattern favors a drier deep layer northerly flow over the forecast area. There is the potential for some improvement in deep layer moisture for this weekend, but it's not clear as to whether or not this will be sufficient to support mention of pops, so have opted to continue with a dry forecast at this time. Highs on Tuesday will be in the lower to mid 80s, then highs for Wednesday through Sunday will tend to be in the mid to upper 80s. Lows each night primarily range from the mid 60s inland to the lower 70s at the coast. A low risk of rip currents is expected through Thursday night. /29 MARINE... Issued at 312 PM CDT Sun Sep 15 2024 Main impacts will primarily be for the first half of the week with scattered to numerous thunderstorms, bringing brief strong wind gusts and locally higher seas. Away from storms, winds expected to be 10 knots or less and seas a foot or less. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 83 69 84 68 87 69 89 / 50 70 40 40 10 10 0 0 Pensacola 72 81 72 83 72 86 72 88 / 60 70 50 50 20 20 0 10 Destin 72 83 73 85 73 86 72 88 / 70 60 60 50 20 20 0 10 Evergreen 68 82 65 85 65 88 64 89 / 60 60 30 40 10 10 0 10 Waynesboro 68 79 66 82 65 86 66 87 / 60 70 20 30 0 10 0 0 Camden 67 79 65 81 64 85 63 86 / 60 50 20 30 10 10 0 0 Crestview 69 83 68 85 67 88 66 89 / 70 60 40 50 20 20 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, Sep 15, 11:42 PM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1142 PM CDT Sun Sep 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM Marine Tstm Wind 2 S Navarre 30.38N 86.86W
09/15/2024 M41 MPH Santa Rosa FL Mesonet
Navarre Beach Marine Science Station
measured a wind gust of 41 mph.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:52 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Sep 16, 6:36 AM CDT | Special Weather Statement | MOB | Santa Rosa | 24 min |
| Sep 16, 7:00 AM CDT | Areal Flood Warning | MOB | Santa Rosa | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.